MAUDE Adverse Event Report: SEE H.10 G2 COMPLEX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 G2 COMPLEX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0306
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).The email address of the initial reporter is unknown; (b)(6).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure while the g2 stretch resistant complex xtrasoft coil 3mm x 6cm (641cx0306 / p11685) was being advanced through the microcatheter, the coil was met with great resistance.When the coil was removed, it was stretched.Another coil was used to continue with the procedure.There was no report of any patient consequence or adverse event associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure to treat an internal carotid artery (ica) cavernous aneurysm, while the g2 stretch resistant complex xtrasoft coil 3mm x 6cm (641cx0306 / p11685), the first coil used, was being advanced through the echelon 10 (medtronic) microcatheter into the aneurysm, the coil was met with great resistance.During the attempt to advance the coil into the aneurysm, the coil prematurely deployed inside the microcatheter with a portion of the coil in the aneurysm and the rest was in the microcatheter.The entire g2 coil was successfully removed.When the coil was removed, it was stretched.Another coil was used to continue with the procedure.It was reported that continuous flush had been maintained through the microcatheter and there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink on the microcatheter that could have contributed to the reported resistance experienced during the advancement of the coil.The coil was not entangled with previously placed coil as this was the first coil used for the procedure.Verification with fluoro prior of a one to one relationship between the coil and the delivery tube prior to repositioning was not done as the microcatheter was not repositioned.The reported issue did not cause any flow restriction or reduction; the issue did result in an approximately 10-minute delay in the procedure.No additional intervention was required.There was no report of any patient consequence or adverse event associated with the reported issue.The device was returned for evaluation and testing.The investigational finding is documented below.Investigation summary: the returned product was packaged with the label with product code 641cx3509/s13503.Lot s13503 has expiration date 01/31/2022.Complaint info: product code: 641cx0306.Name: g2 complex xtrasoft coil 3mm x 6cm.Lot: p11685.Exp: 2020-12-31.A sticker label was returned with the complaint packaging papers.The sticker had information associated with the complaint information.It is possible that the wrong label was returned with the complaint unit.The return order label information: product code: 641cx0306.Complaint #: (b)(4).Kinks were observed on the device positioning unit (dpu) core wire approximately at 23 cm, 42 cm, and 76 cm from the proximal end of the device.The embolic coil was seen fractured into two segments.The distal segment was stretched and entangled with the dpu outside of the introducer sheath.The proximal segment of the embolic coil was seen exiting the distal end of the green introducer stretched.The introducer sheath was seen kinked in two places proximal to the resheathing tool.The device was then inspected under a microscope.The proximal piece of the embolic coil distal to the introducer sheath was seen cut indicated by shear damage.The articulating joint was seen intact inside the translucent introducer sheath.The proximal end of the embolic coil was seen stretched.The distal outer sheath did not appear to be softened, indicating that the detachment process had not been initiated.The v-notch of the resheathing tool was seen undamaged.Kinks in the introducer sheath were seen with widened gaps in the skive.The embolic coil distal ball tip was present and intact.The proximal end of the distal segment of the embolic coil was seen cut indicated by shear damage.A review of manufacturing documentation associated with this lot (s13503) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.A review of manufacturing documentation associated with this lot (p11685) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the reported issue that the coil was stretched was confirmed.The issue that the detachable coil delivery system (dcs) was impeded in the microcatheter was also not confirmed as the device was returned removed from the microcatheter; the microcatheter that was used during the procedure was also not returned for analysis.The other reported issue in the complaint of the coil prematurely detached in the microcatheter was also not confirmed.The embolic coil was seen broken in two pieces by a cut distal to the introducer sheath, as indicated by the shear damage observed.The articulating joint was seen intact and the detachment process had not been initiated, therefore premature detachment of the embolic coil cannot be confirmed.The device was returned stretched.This is likely the result of excessive pull force applied to the device.The kinks in the dpu core wire also indicate that force was used.The instruction for use (ifu) provides instructions for when resistance is felt during delivery of the device and cautions against using excessive force.100% of embolic coil are inspected in-process.In addition, all devices have the embolic coil advanced through the introducer.It is unlikely that the device left the manufacturing facility with the observed damage.Coil stretched is a known potential issue associated with the use of this device.The ifu provides instructions for when resistance is experienced during the delivery of the coil; it cautions against the use of excessive force to prevent the coil from becoming stretched.The reported issue that the coil became stretched when it was removed from the microcatheter was confirmed with the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause cannot be determined but most likely it was due to excessive pull force applied during the attempt to remove the coil from the microcatheter that resulted in the stretched condition of the coil.It is also possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[additional information]: the healthcare professional reported that during the coil embolization procedure to treat an internal carotid artery (ica) cavernous aneurysm, while the g2 stretch resistant complex xtrasoft coil 3mm x 6cm (641cx0306 / p11685), the first coil used, was being advanced through the echelon 10 (medtronic) microcatheter into the aneurysm the coil did not encounter resistance while it was being advanced in the microcatheter.It was during the attempt to advance the coil into the aneurysm, the coil prematurely deployed inside the microcatheter with a portion of the coil deployed in the aneurysm and the rest was in the microcatheter.The microcatheter was fully removed from the target location and the entire g2 coil was successfully removed.When the coil was removed, it was stretched.Another coil was used to continue with the procedure.It was reported that continuous flush had been maintained through the microcatheter and there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink on the microcatheter that could have contributed to the reported resistance experienced during the advancement of the coil.The coil was not entangled with previously placed coil as this was the first coil used for the procedure.Verification with fluoro prior of a one to one relationship between the coil and the delivery tube prior to repositioning was not done as the microcatheter was not repositioned.The reported issue did not cause any flow restriction or reduction; the issue did result in an approximately 10-minute delay in the procedure.No additional intervention was required.There was no report of any patient consequence or adverse event associated with the reported issue.Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(b)(4).[additional information]: the healthcare professional reported that during the coil embolization procedure to treat an internal carotid artery (ica) cavernous aneurysm, while the g2 stretch resistant complex xtrasoft coil 3mm x 6cm (b)(4), the first coil used, was being advanced through the echelon 10 (medtronic) microcatheter into the aneurysm, the coil was met with great resistance.During the attempt to advance the coil into the aneurysm, the coil prematurely deployed inside the microcatheter with a portion of the coil in the aneurysm and the rest was in the microcatheter.The entire g2 coil was successfully removed.When the coil was removed, it was stretched.Another coil was used to continue with the procedure.It was reported that continuous flush had been maintained through the microcatheter and there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink on the microcatheter that could have contributed to the reported resistance experienced during the advancement of the coil.The coil was not entangled with previously placed coil as this was the first coil used for the procedure.Verification with fluoro prior of a one to one relationship between the coil and the delivery tube prior to repositioning was not done as the microcatheter was not repositioned.The reported issue did not cause any flow restriction or reduction; the issue did result in an approximately 10-minute delay in the procedure.No additional intervention was required.There was no report of any patient consequence or adverse event associated with the reported issue.Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
G2 COMPLEX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8020048
Report Number3008114965-2018-00767
Device Sequence Number13811635
Product Code KRD
UDI-Device Identifier10878528008948
UDI-Public10878528008948
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number641CX0306
Device Lot NumberP11685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/12/2018
11/27/2018
01/02/2019
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/19/2018
11/27/2018
01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1